Alert archive / Minnesota / Winter Storm Warnings in 2013
Winter Storm Warning 12, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Dec 2, 2013, 9:31 PM CST for 6 counties in Minnesota. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 2, 2013, 9:31 PM CST (03:31 UTC)
- Expired
- Dec 3, 2013, 4:26 AM CST
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Otter Tail County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 163 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 10:12 PM CST | SNOW 5 | 5 S Lake Park, MN | BY TURTLE LAKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 030331 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 931 PM CST MON DEC 2 2013 ...SIGNIFICANT WINTER WEATHER TONIGHT INTO WEDNESDAY... .SNOW CONTINUES TO FALL OVER PARTS OF THE RED RIVER VALLEY INTO MUCH OF NORTHERN MINNESOTA. THE HEAVIEST SNOW THIS AFTERNOON AND EVENING HAS BEEN IN THE DETROIT LAKES....BAGLEY...BEMIDJI...PARK RAPIDS...WADENA AREAS WITH 6 TO 9 INCHES THROUGH 9 PM. ANOTHER 1 TO 3 INCHES IS EXPECTED BEFORE THE SNOW ENDS LATE TONIGHT AND EARLY TUESDAY. FOR THIS REASON A WINTER STORM WARNING HAS BEEN ISSUED. A BREAK WILL OCCUR WITH LITTLE SNOW EXPECTED MOST OF TUESDAY...THEN THE NEXT SYSTEM WILL MOVE INTO THE PLAINS TUESDAY NIGHT AND WEDNESDAY. THE TRACK OF THIS SYSTEM REMAINS VERY UNCERTAIN EVEN AT THIS LATE HOUR. BUT SIGNS POINT TO ANOTHER ROUND OF HEAVY SNOW FOR THE SOUTHERN RED RIVER VALLEY INTO MINNESOTA LAKES COUNTRY...BUT ANY VARIATION OF THE TRACK WILL SEND HEAVIER SNOW FURTHER NORTH INTO THE NORTHERN RED RIVER VALLEY AND THE DEVILS LAKE BASIN YET. SO FOR THIS REASON A WINTER STORM WATCH WILL REMAIN IN EFFECT TUESDAY INTO WEDNESDAY. WINDS WILL CRANK UP WEDNESDAY WITH 25 TO 35 MPH NORTH WINDS LIKELY IN THE RED RIVER VALLEY. THIS MAY CAUSE NEAR BLIZZARD CONDITIONS ESPECIALLY IF ADDITIONAL HEAVY SNOW FALLS. TEMPERATURES WILL FALL AS WELL WITH WIND CHILLS FALLING TO WELL BELOW ZERO. MNZ016-017-023-024-028-031-032-050000- /O.UPG.KFGF.WW.Y.0019.000000T0000Z-131203T1200Z/ /O.NEW.KFGF.WS.W.0012.131203T0331Z-131203T1200Z/ /O.CON.KFGF.WS.A.0012.131203T1200Z-131205T0000Z/ NORTH CLEARWATER-SOUTH BELTRAMI-SOUTH CLEARWATER-HUBBARD- EAST BECKER-EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...BAGLEY...BEMIDJI...LAKE ITASCA... PARK RAPIDS...WOLF LAKE...NEW YORK MILLS...WADENA 931 PM CST MON DEC 2 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST TUESDAY THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST TUESDAY THROUGH WEDNESDAY AFTERNOON. * TIMING...LIGHT SNOW WILL CONTINUE OVERNIGHT WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED. THIS IS ON TOP OF THE 5 TO 9 INCHES WHICH HAS ALREADY FALLEN SO FAR TODAY. AFTER A BREAK TUESDAY... MORE SIGNIFICANT SNOW WILL MOVE IN TUESDAY EVENING WITH THE POTENTIAL OF ANOTHER 6 OR MORE INCHES INTO WEDNESDAY. * WINDS...NORTHEAST WINDS OF 10 TO 20 MPH WILL OCCUR INTO TUESDAY TURNING NORTH 15 TO 25 MPH ON WEDNESDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS FROM 6 AM MONDAY TO 6 AM TUESDAY WILL BE IN THE 6 TO 11 INCH RANGE....WITH AN ADDITIONAL 6 OR MORE INCHES TUESDAY NIGHT INTO WEDNESDAY. * OTHER IMPACTS...COLD TEMPERATURES COMBINED WITH STRONG WINDS WILL RESULT IN WIND CHILL VALUES FALLING TO 25 BELOW TO 35 BELOW ZERO BY WEDNESDAY NIGHT...WITH DANGEROUS WIND CHILLS CONTINUING THROUGH LATE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ001>009-013>015-022-027-029-030-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-050000- /O.CON.KFGF.WW.Y.0019.000000T0000Z-131203T1200Z/ /O.CON.KFGF.WS.A.0012.131203T1200Z-131205T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...MAHNOMEN...DETROIT LAKES...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 931 PM CST MON DEC 2 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST TUESDAY THROUGH WEDNESDAY AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST TUESDAY THROUGH WEDNESDAY AFTERNOON. * TIMING...LIGHT SNOW WILL GRADUALLY END OVERNIGHT. AFTER A SMALL BREAK TUESDAY...MORE SIGNIFICANT SNOW MAY MOVE IN LATE TUESDAY INTO WEDNESDAY. * SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW FELL IN THE CENTRAL AND SOUTHERN RED RIVER VALLEY AND THE SHEYENNE BASIN FROM VALLEY CITY TO LISBON WITH LESS OVER THE NORTHER RED RIVER VALLEY. THE NEXT SYSTEM MAY BRING A ROUND OF HEAVY SNOW ESPECIALLY TO THE SOUTHERN RED RIVER VALLEY LATE TUESDAY AND WEDNESDAY WITH POSSIBLE 6 OR MORE INCHES. * OTHER IMPACTS...STRONG NORTHERLY WINDS MAY LEAD TO NEAR BLIZZARD CONDITIONS IN SOME AREAS TUESDAY AFTERNOON THROUGH WEDNESDAY...MAKING TRAVEL DIFFICULT. COLD TEMPERATURES COMBINED WITH STRONG WINDS WILL RESULT IN WIND CHILL VALUES FALLING TO 25 BELOW TO 35 BELOW ZERO BY WEDNESDAY NIGHT...WITH DANGEROUS WIND CHILLS CONTINUING THROUGH LATE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DTR
1 follow-up statement
000 WWUS43 KFGF 031026 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 426 AM CST TUE DEC 3 2013 ...SIGNIFICANT WINTER WEATHER TONIGHT INTO WEDNESDAY... .A BREAK WILL OCCUR WITH LITTLE SNOW EXPECTED MOST OF TUESDAY... THEN THE NEXT SYSTEM WILL MOVE INTO THE PLAINS TUESDAY NIGHT AND WEDNESDAY. THE TRACK OF THIS SYSTEM REMAINS VERY UNCERTAIN EVEN AT THIS LATE HOUR. BUT SIGNS POINT TO ANOTHER ROUND OF HEAVY SNOW FOR THE SOUTHERN RED RIVER VALLEY INTO MINNESOTA LAKES COUNTRY... BUT ANY VARIATION OF THE TRACK WILL SEND HEAVIER SNOW FURTHER NORTH INTO THE NORTHERN RED RIVER VALLEY AND THE DEVILS LAKE BASIN YET. SO FOR THIS REASON A WINTER STORM WATCH WILL REMAIN IN EFFECT TUESDAY INTO WEDNESDAY. WINDS WILL CRANK UP WEDNESDAY WITH 25 TO 35 MPH NORTH WINDS LIKELY IN THE RED RIVER VALLEY. THIS MAY CAUSE NEAR BLIZZARD CONDITIONS ESPECIALLY IF ADDITIONAL HEAVY SNOW FALLS. TEMPERATURES WILL FALL AS WELL WITH WIND CHILLS FALLING TO WELL BELOW ZERO. MNZ016-017-023-024-028-031-032-050000- /O.CAN.KFGF.WS.W.0012.000000T0000Z-131203T1200Z/ /O.CON.KFGF.WS.A.0012.131203T1200Z-131205T0000Z/ NORTH CLEARWATER-SOUTH BELTRAMI-SOUTH CLEARWATER-HUBBARD- EAST BECKER-EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...BAGLEY...BEMIDJI...LAKE ITASCA... PARK RAPIDS...WOLF LAKE...NEW YORK MILLS...WADENA 426 AM CST TUE DEC 3 2013 ...WINTER STORM WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER STORM WARNING. A WINTER STORM WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON. * TIMING...LIGHT SNOW WILL CONTINUE OVERNIGHT WITH LITTLE ADDITIONAL ACCUMULATION. AFTER A BREAK TUESDAY... MORE SIGNIFICANT SNOW WILL MOVE IN TUESDAY EVENING WITH THE POTENTIAL OF ANOTHER 6 OR MORE INCHES INTO WEDNESDAY NIGHT. * WINDS...NORTHEAST WINDS OF 10 TO 20 MPH WILL OCCUR INTO TUESDAY TURNING NORTH 15 TO 25 MPH ON WEDNESDAY. * SNOW ACCUMULATIONS...6 OR MORE INCHES POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY NIGHT. * OTHER IMPACTS...COLD TEMPERATURES COMBINED WITH STRONG WINDS WILL RESULT IN WIND CHILL VALUES FALLING TO 25 BELOW TO 35 BELOW ZERO BY WEDNESDAY NIGHT...WITH DANGEROUS WIND CHILLS CONTINUING THROUGH LATE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ001>009-013>015-022-027-029-030-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-050000- /O.CAN.KFGF.WW.Y.0019.000000T0000Z-131203T1200Z/ /O.CON.KFGF.WS.A.0012.131203T1200Z-131205T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...MAHNOMEN...DETROIT LAKES...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 426 AM CST TUE DEC 3 2013 ...WINTER STORM WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER WEATHER ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON. * TIMING...LIGHT SNOW WILL GRADUALLY END OVERNIGHT. AFTER A SMALL BREAK TUESDAY...MORE SIGNIFICANT SNOW MAY MOVE IN LATE TUESDAY INTO WEDNESDAY. * SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW FELL IN THE CENTRAL AND SOUTHERN RED RIVER VALLEY AND THE SHEYENNE BASIN FROM VALLEY CITY TO LISBON WITH LESS OVER THE NORTHER RED RIVER VALLEY. THE NEXT SYSTEM MAY BRING A ROUND OF HEAVY SNOW ESPECIALLY TO THE SOUTHERN RED RIVER VALLEY LATE TUESDAY AND WEDNESDAY WITH POSSIBLE 6 OR MORE INCHES. * OTHER IMPACTS...STRONG NORTHERLY WINDS MAY LEAD TO NEAR BLIZZARD CONDITIONS IN SOME AREAS TUESDAY AFTERNOON THROUGH WEDNESDAY...MAKING TRAVEL DIFFICULT. COLD TEMPERATURES COMBINED WITH STRONG WINDS WILL RESULT IN WIND CHILL VALUES FALLING TO 25 BELOW TO 35 BELOW ZERO BY WEDNESDAY NIGHT...WITH DANGEROUS WIND CHILLS CONTINUING THROUGH LATE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Dec 2, 9:28 PM CST, 3 minutes earlier.
Area forecast discussion, Dec 2, 9:28 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
928 PM CST MON DEC 2 2013
.UPDATE...
ISSUED AT 927 PM CST MON DEC 2 2013
THE FOCUS FOR THE 10 PM UPDATE WILL BE THE ISSUANCE OF A WINTER
STORM WARNING FOR THE SOUTHEAST...MAINLY SOUTHERN BELTRAMI THROUGH
WADENA COUNTY AND EASTERN PORTIONS OF BECKER...CLEARWATER...AND
OTTER TAIL.
STORM TOTALS AT THE BEGINNING OF EVENING SHIFT WERE AROUND 5 TO 6
INCHES AND RADAR TRENDS AND THE LATEST RAP GUIDANCE INDICATED THE
EVENT SHOULD END AROUND 11 PM. HRRR WAS A BIT SLOWER...PULLING
PRECIP OUT AROUND 1 AM. HOWEVER...WITH RADAR COVERAGE EXTREMELY
POOR IN THIS AREA DUE TO DISTANCE/OVERSHOOTING ISSUES...HAVE HAD
TO MAKE A PLETHORA OF CALLS IN THE AREA. WE ARE NOW RECEIVING
REPORTS IN THE 6 TO 8 INCH RANGE WITH AN ISOLATED REPORT AROUND 9.
REPORTS FROM THE WADENA AREA INDICATE THE SNOW IS STILL COMING
DOWN AT A DECENT RATE OF AN INCH PER HOUR. AFTER COORDINATION WITH
DLH OFFICE...WILL BE ISSUING A WINTER STORM WARNING FOR THE AREA.
TOTAL ACCUMULATION MAY GET TO THE 8 TO 10 INCH RANGE WITH ISOLATED
AMOUNTS SLIGHTLY HIGHER. THE NAM IS INDICATING A NARROW BAND OF
INCREASED 280K ISENTROPIC LIFT OVER THE AREA. WARNING WILL BE IN
EFFECT UNTIL 12Z.
IT IS VERY IMPORTANT TO REALIZE THE WARNING IS PART OF THE FIRST
WAVE OF SNOW THAT HAS BEEN ADVERTISED...AND WILL BE FOLLOWED BY A
WINTER STORM WATCH FOR THE SECOND WAVE THAT WILL IMPACT THE AREA
FROM MID DAY TUESDAY THROUGH MUCH OF THE DAY WEDNESDAY. ONLY MINOR
UPDATES TO THE GRIDS FOR THE 2ND WAVE...ALTHOUGH HAVE EXPANDED THE
AREA OF LOWER POPS FOR THE LULL IN ACTIVITY EXPECTED ACROSS THE
SOUTH FOR THE REMAINDER OF TONIGHT THROUGH MID DAY TUESDAY.
UPDATE ISSUED AT 648 PM CST MON DEC 2 2013
FOCUS FOR EVENING UPDATE WILL BE TO EXTEND FAR SOUTHERN ZONES
(RANSOM/SARGENT THROUGH GRANT) WINTER WEATHER ADVISORY THROUGH 12Z
TO MATCH REST OF HEADLINES. AREA WAS SET TO EXPIRE AT
00Z...HOWEVER WEAK ECHOES MOVING INTO REGION AS WELL AS SOUNDINGS
INDICATING POSSIBILITY OF SOME FREEZING DRIZZLE...WOULD PREFER TO
EXTEND IN TIME WITH WEATHER OVER THE REGION CONTINUING. SNOWFALL
CONTINUES MAINLY ALONG AND NORTH OF I 94 CORRIDOR WITH SOME SITES
NOW REPORTING SIX INCHES (BJI AND PKD). CHECKING NOW TO SEE HOW
WIDESPREAD THE SIX INCH REPORTS ARE TO DETERMINE IF HEADLINES
SHOULD BE UPDATED. MORE DIFFICULT TO DETERMINE IN THIS AREA AS
RADAR OVERSHOOTS SNOW IN THE BJI AREA...SO MAINLY WILL GO OFF WEB
CAMS AND PUBLIC REPORTS. STAY TUNED FOR MORE INFO IN THIS REGION.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 321 PM CST MON DEC 2 2013
PRECIP TYPE...SNOW AMOUNTS AND WHAT TO DO WITH HEADLINES CONTINUE
TO BE THE PRIMARY FORECAST HEADACHES FOR THE PERIOD.
MAIN UPPER LOW IS STILL DIGGING INTO THE PAC NW THIS
AFTERNOON...WITH ONLY PARTIAL RAOB SAMPLING FOR THE INITIALIZATION
OF THE 12Z MODEL RUNS THIS MORNING. MODEL CONSISTENCY HAS
CONTINUED TO BE POOR EVEN IN THE FIRST 24 HOURS OF THE RUNS. SNOW
BAND FROM THE LEAD SHORTWAVE TODAY HAS BROUGHT 3 TO 6 INCHES OF
ACCUMULATION FROM WEST OF FARGO TO NEAR ALEX. HOWEVER...THE BAND
HAS BEEN WEAKENING AS IT MOVES NORTHEASTWARD. THINK THAT SNOW
ACCUMULATIONS NORTH OF THE I-94 CORRIDOR WILL BE FAIRLY LIGHT AND
MAY ONLY BE AN INCH OR TWO. HOWEVER...THERE IS STILL A LOT OF
SLICK ROADS AND SOME OF THE MODELS SOUNDINGS ACROSS THE SOUTHERN
COUNTIES SHOW THE POSSIBILITY OF SOME FREEZING DRIZZLE. WILL
CONTINUE TO KEEP THE WINTER WEATHER ADVISORY GOING OVERNIGHT.
FOR TOMORROW...THE MODELS SHOW THE FIRST UPPER SHORTWAVE EJECTING
NORTHEASTWARD INTO THE DAKOTAS TUESDAY WHILE THE NEXT SHORTWAVE
DIGS FURTHER SOUTH AND DOES NOT MOVE EASTWARD UNTIL MID WEEK.
THERE IS STILL DISAGREEMENT ON THE EXACT TRACK OF THE SFC
LOW. ALL START IT OFF AS AN INVERTED TROUGH OVER SOUTHERN
MN...WITH A DECENT PRECIP BAND OVER THE CWA AND WINDS STARTING TO
PICK UP. HOWEVER...WHEN THE MODELS CLOSE THE LOW OFF AND HOW FAR
WEST REMAINS IN QUESTION. THE ECMWF HAS TRENDED FARTHER SOUTH WITH
THE HEAVY SNOW BAND WITH EACH RUN...AND THE GFS AND 12Z NAM ALSO
SEEM TO BE FARTHER SOUTH...ALTHOUGH THE 18Z NAM HAS GONE BACK THE
OTHER DIRECTION. EVEN WITH THE FURTHER NORTH SOLUTION...THE CWA
WILL BE IN A LULL BETWEEN TODAYS LEAD SHORTWAVE AND THE NEXT VORT
MAX...SO CONDITIONS MAY NOT BE TOO BAD WHEN PEOPLE GET UP IN THE
MORNING. WITH THIS AND ALL THE UNCERTAINTY OF US EVEN GETTING 6
INCHES...WILL MAINTAIN THE WATCH AND HOLD OFF ON ANY UPGRADES FOR
NOW.
TUESDAYS SHORTWAVE WILL MOVE OFF INTO WI TUESDAY NIGHT...WITH SFC
LOW DEEPENING. THE PRESSURE GRADIENT WILL BE PICKING UP AS THE
ARCTIC HIGH DIGS INTO THE NORTHERN ROCKIES. WINDS WILL BE VERY
STRONG LATE TUESDAY INTO TUESDAY NIGHT...AND BLOWING AND DRIFTING
SNOW COULD BE A PROBLEM. WILL CONTINUE TO MAKE MENTION OF THIS IN
THE WSW AND GRIDS.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 321 PM CST MON DEC 2 2013
WEDNESDAY...AN UPPER TROUGH WILL CONTINUE OVER THE ROCKIES...WITH
ANOTHER WEAK SHORTWAVE EJECTING INTO THE PLAINS. WILL CONTINUE TO
KEEP HIGH POPS GOING AND STRONG WINDS...AND THE WATCH WILL REMAIN
THROUGH THE PERIOD. THE SFC LOW WILL MOVE OFF TO THE EAST...WITH
THE ARCTIC AIR COMING IN BEHIND IT. TEMPS MAY NOT GET OUT OF THE
SINGLE DIGITS IN THE NORTHWESTERN COUNTIES AND WITH WINDS
CONTINUING THE CHILL FACTOR WILL BE BRUTAL.
FOR WEDNESDAY NIGHT INTO THURSDAY THERE ARE STILL ENOUGH MODEL
DIFFERENCES TO KEEP A LOT OF UNCERTAINTY IN THE FORECAST. THE 12Z
ECMWF STILL HAS A PRETTY DECENT PRESSURE GRADIENT OVER THE FA WHILE
THE 12Z GFS HAS MUCH LESS. FOR NOW WILL KEEP THINGS MIDDLE OF THE
ROAD WITH SOME GUSTINESS LINGERING WED NIGHT AND THEN DIMINISHING
THINGS ON THU. COLDER AIR WILL CONTINUE TO MOVE INTO THE FA WITH
TEMPS HINGING ON CLOUD COVER. RIGHT NOW IT APPEARS LIKE A GOOD
AMOUNT OF CLOUD COVER WILL HOLD OVER THE AREA KEEPING THE REALLY
COLD TEMPS AT BAY. HOWEVER DETERMINING CLOUD AMOUNTS WITH GOOD
ACCURACY THIS FAR OUT IS TOUGH.
BY THU NIGHT INTO MONDAY CLOUD TRENDS AND TEMPS WILL BE THE MAIN
ISSUE. MODELS SEEM TO LINGER SNOW SHOWERS IN THE NORTHEAST FA A LONG
TIME OR GENERALLY FROM THU NIGHT THRU SAT NIGHT. MEANWHILE 850MB
TEMPS DROP WELL INTO THE 20S BELOW ZERO. SFC HIGH PRESSURE WILL TRY
TO BUILD INTO THE FA BY SATURDAY BUT UNTIL THEN THE 12Z ECMWF KEEPS
SUSTAINED WIND SPEEDS ABOVE 10KTS. THEREFORE IT WILL BE HARD TO
REALIZE THE FULL POTENTIAL OF THE COLD AIR. THE HIGH PRESSURE SYSTEM
IS EXPECTED TO SLIDE TO THE EAST SAT NIGHT AS ANOTHER WEAKER SYSTEM
MOVES UP INTO THE FA FROM THE SOUTHWEST. THIS NEXT SYSTEM LOOKS
WEAKER SO SNOW AMOUNTS SHOULD STAY ON THE LIGHTER SIDE. THIS SYSTEM
WOULD ALSO SPREAD MORE CLOUD COVER INTO THE REGION WHICH WOULD
CONTINUE TO MODERATE THE FRIGID AIR OVER THE FA. HOWEVER COLD IS
COLD AND CLOUDS WOULD NOT MODERATE THINGS THAT MUCH.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 640 PM CST MON DEC 2 2013
WOULD EXPECT PREDOMINANTLY MVFR CIGS LOWERING TO IFR CIGS THIS
EVENING HOWEVER THERE WILL BE SOME POCKETS OF SHORT LIVED VFR
CONDS TONIGHT. GFK LATEST OB CONTINUES TO SHOW VFR CIGS WITH MVFR
ELSEWHERE SO WILL NOT MENTION VFR IN TAFS. ALSO WILL SEE LIGHT
SNOW WTIH SOME REDUCED VSBYS OVER BJI THIS EVENING UNDER SOME
HEAVIER SNOW SHOWERS. CONDS WILL CONTINUE THROUGH THE TAF PERIODS
AS A SECOND WAVE OF SNOW MOVES INTO REGION TOMORROW.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
WINTER STORM WATCH FROM 6 AM CST TUESDAY THROUGH WEDNESDAY
AFTERNOON FOR NDZ006>008-014>016-024-026>030-038-039-049-
052>054.
MN...WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR MNZ001>009-
013>015-022-027-029-030-040.
WINTER STORM WATCH FROM 6 AM CST TUESDAY THROUGH WEDNESDAY
AFTERNOON FOR MNZ001>009-013>017-022>024-027>032-040.
WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR MNZ016-017-023-
024-028-031-032.
&&
UPDATE...SPEICHER
SHORT TERM...JR
LONG TERM...JR/GODON
AVIATION...SPEICHERHazardous weather outlook, Dec 2, 7:13 AM CST, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 713 AM CST MON DEC 2 2013 MNZ001>009-013>017-022>024-027-028-031-032-NDZ006>008-014>016-024- 026>030-038-039-054-031315- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL- WADENA-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH- 713 AM CST MON DEC 2 2013 ...WINTER WEATHER ADVISORY THROUGH TONIGHT... ...WINTER STORM WATCH TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS EXPECTED TODAY FOR ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA. THREE TO 5 INCHES OF SNOW IS EXPECTED...WITH ISOLATED AMOUNTS OF UP TO 6 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DANGEROUS WINTER STORM IS EXPECTED TUESDAY THROUGH WEDNESDAY...WITH SNOW EXPECTED ALONG WITH INCREASING WINDS. BLIZZARD CONDITIONS WILL BE POSSIBLE IN THE RED RIVER VALLEY LATE TUESDAY AND WEDNESDAY. SNOW AMOUNTS OF 6 INCHES OR MORE WILL BE POSSIBLE THROUGH THE EVENT...ALONG WITH DANGEROUS WIND CHILLS DEVELOPING BY THURSDAY AND CONTINUING INTO THE WEEKEND. THIS WILL BE A LIFE THREATENING STORM WITH SNOW...WIND AND BITTERLY COLD AIR. PREPARE FOR THIS DANGEROUS WINTER WEATHER NOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOW AMOUNTS AND VISIBILITIES ARE ALWAYS APPRECIATED. MNZ029-030-040-NDZ049-052-053-031315- WILKIN-WEST OTTER TAIL-GRANT-RANSOM-SARGENT-RICHLAND- 713 AM CST MON DEC 2 2013 ...WINTER WEATHER ADVISORY IS IN EFFECT TODAY... ...WINTER STORM WATCH IS IN EFFECT TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A MIXTURE OF SNOW...SLEET AND FREEZING RAIN THIS MORNING IN THE SOUTHERN RED RIVER VALLEY WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECIPITATION SHOULD CHANGE TO ALL SNOW TONIGHT...WITH ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DANGEROUS WINTER STORM IS EXPECTED TUESDAY THROUGH WEDNESDAY...WITH SNOW EXPECTED ALONG WITH INCREASING WINDS. BLIZZARD CONDITIONS WILL BE POSSIBLE IN THE RED RIVER VALLEY LATE TUESDAY AND WEDNESDAY. SNOW AMOUNTS OF 6 INCHES OR MORE WILL BE POSSIBLE THROUGH THE EVENT...ALONG WITH DANGEROUS WIND CHILLS DEVELOPING BY THURSDAY AND CONTINUING INTO THE WEEKEND. THIS WILL BE A LIFE THREATENING STORM WITH SNOW...WIND AND BITTERLY COLD AIR. PREPARE FOR THIS DANGEROUS WINTER WEATHER NOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 4:54 AM CST | Winter Storm Warning | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 49 hr |
Nearby
Winter Storm Warnings in Minnesota, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.